Topic: Radiation/Xeloda

I am only 3 days into radiation and Xeloda and other than a little problem with my appetite it has been ok. I have had 8 surgeries so with my insides I usually have nausea, diarrhea, and dehydration from almost anything new to my system.  I was just wondering what other people's experience has been with radiation/Xeloda.  Thanks in advance.
My wife is a doctor and a great resource but she is studying for her board exam in genetics and I try to give her a break from my questions and this darn disease.

2 (edited by mparsons Sun, 11 Aug 2013 21:19:48)

Re: Radiation/Xeloda

Hi Stan,

A year ago, I went through 25 radiation treatments of the liver with Xeloda. I tolerated it remarkably well for the first few weeks. I had severe fatigue the last week or so, and for a couple weeks after treatment. Other than fatigue, I had no other significant issues. I hope you do well. Keep us posted.

Mark

Re: Radiation/Xeloda

Hello, Stan. Teddy had 25 radiation treatments  when his CC returned 2 years after his Whipple. The treatments were where the Duodenum used to be. Even though the radiation was to the front he developed a 'white' itchy rash on his back and we just used the Sarna cream. Then like Mark he got very fatigued the last week or so. Once the treatments were over it took him a good week for the fatigue to go away. I always gaged  how he felt as to whether he went to put golf balls or not! LOL  Wishing you the best!

Teddy ~In our hearts forever~ATTITUDE is EVERYTHING
Any suggestion I offer is intended as friendly advice based solely on my own experience. Please consult your doctor for professional guidance.

Re: Radiation/Xeloda

Hi Stan,
I had stereotactic radiation, so can't really compare that.
But I was on Xeloda, and remember to moisturizer your hands and feet now! Most people get some hand and foot syndrome: some worse than others. But almost everyone has some reaction. Moisturizing with a good cream will keep them from peeling or cracking. I bought socks that hold the moisturizer in better, and suffered very little. I quit moisturizing heavily too early, tho, and so did have some peeling after treatment stopped.
I can't remember if there were any other side effects.
Good luck with your treatment.

KrisJ
"Don't just have minutes in the day; have moments in time."
Any opinions I give are based on personal experiences, and are not based on medical knowledge. I strongly suggest receiving medical care and opinions.

Re: Radiation/Xeloda

You may want to start a proton pump inhibitor to prevent acid reflux/ulcers.

Re: Radiation/Xeloda

Hi Stan, My wife just finished 25 radiation treatments (IMRT) with Xeloda 2 14days on and 7 days off in between 3 weeks ago. 

she had severe fatigue during the whole treatment,

After 5th shot of RT, her skin start getting dry and itch, but she was fine after using Radia Gel.

And at around 18th shot of RT she start having problem with stomach pain. so u better do as "wallsm1" suggest!!! my wife barely made it through... and now still taking medicine for that...

She will be doing another 2 or 3 set of Chemo (Xeloda+oxaliplatin) 3 weeks a set. DR. told us on last visit saying 2 set might be enough... anyone can tell me should I stick with 3 set or just do as Dr. said 2 set???

Re: Radiation/Xeloda

Thanks everyone for your information and advice.  Seven treatments in and so far fatigue and some loss of appetite are the only problems.  I have been on pain meds and acid reflex meds for some time so no new issues there.  If I end up having to use some sort of cream for my hands and feet, my wife will crack up.  She is always trying to moisturize my "elephant" elbows and I resist that stuff.

Stan

Re: Radiation/Xeloda

Hi Stan, pretty good report, I'd say! Now listen here.....you better use the cream or it is your hands and feet that will crack up, not your wife! Keep up the good work and please keep us posted on your progress!

Teddy ~In our hearts forever~ATTITUDE is EVERYTHING
Any suggestion I offer is intended as friendly advice based solely on my own experience. Please consult your doctor for professional guidance.